Prednisone and weight gain-- pls help!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 9/5/2007 9:25 PM (GMT -6)   
Hello.
 
I have been on prednisone 10 mg for 3 weeks now. my last dose is this friday.
The first week was good- i had no appetite. Then the 2nd and 3rd week have been horrible. I have been eating so out of control, gained about 10 lbs, and just feel huge and bloated.
Someone- please tell me this will stop right after my last dose!!! i am going crazy right now. For the past 2 yrs i have been working really hard on eating disorder recovery and this just gave me a relapse--- a bad one!!
 
Any advise or positive words would be so helpful right now.
 
Thanks
 
~Mish

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23353
   Posted 9/6/2007 6:06 AM (GMT -6)   
Hi Mish. I'm so sorry you have the "Pred Munchies!" A few tips - have you ever tried Hoodia. This will help supress your appetite a little to avoid the munchies. Avoid salt or salted foods. This can contribute to bloating. Keep only healthy foods in the house if you can. Avoid buying junk food for the duration of the pred dose. And no this may not stop as soon as you take the last dose but it will get better. It takes a while for steroids to leave your system.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 9/6/2007 10:22 PM (GMT -6)   
thanks for the reply sherry.
i am so miserable right now. tomorrow is my last dose and i can't wait. i hope i never have to be on this again- but i am sure i will. i was so unprepared this time, but next time i will be ready for it. thanks for the tips. I can not take anything like the hooda, i am trying to recover from an eating disorder and that will really set me back to my old ways. 
How long do you think it takes for it to be out of my system? Do you have Asthma?

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23353
   Posted 9/7/2007 5:53 AM (GMT -6)   
Ah ok, gotcha about the Hoodia. It depends on how long you were on Pred in order for it to leave your system. If you used it long term then it will take longer to leave your system. But usually with short term doses, it's fairly quick.

No, I don't have asthma (my son does - I have allergies) but I have had my share of steroid based products plus plenty of feedback on the UC forum. Steroids over there is the doctors drug of choice. So I know tips abound for any steroid side effect! :) Good luck with the rebound of your eating disorder. Trust me when I say I know what you're going thru. Been there, done that. It's been many years since my recovery but it's a rough road.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


mish4464
Regular Member


Date Joined Feb 2005
Total Posts : 65
   Posted 9/7/2007 7:07 PM (GMT -6)   
i have been on it for 3 weeks. i am done today thank goodness!! I am glad you recovered. i hope to be there some day- that is my goal in life!!! i am working so hard and now another obsticle. - isnt it always like that.

thank you so much for all your help!!

ChiTex
New Member


Date Joined Dec 2007
Total Posts : 4
   Posted 12/30/2007 10:44 PM (GMT -6)   
Hi, I've been on Prednizone many times over the yrs for asthma. It does seem to be dr's drug of choice, but it only masks the problem & makes you feel better for a while. Sometimes it's the only thing that makes me feel like a person. But recently I read a book by a Dr. Weil, who says that in his opinion, Prednizone is a very dangerous drug, especially used over long periods of time. It weakens your immune system & makes you dependant on it, among other side affects, of which I've had many. Now my stomach is fat & I'm not a fat person. My dr said it's from the Prednizone. So good luck.
ChiTex

Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 12/31/2007 11:37 PM (GMT -6)   
I will continue to take Prednisone as needed for my asthma until they come up with something new.  When I need it, it's a matter of life or death.  I do enjoy breathing.  I hope and pray they come up with something that opens up my lungs without the evil side effects of Prednisone.
 
Carla

Moderator, Allergies/Asthma
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 
 
Epilepsy, asthma, GERD, depression, hypothyroidism, tinnitus

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 27, 2016 7:03 PM (GMT -6)
There are a total of 2,695,008 posts in 297,516 threads.
View Active Threads


Who's Online
This forum has 152196 registered members. Please welcome our newest member, MrMadness001.
333 Guest(s), 12 Registered Member(s) are currently online.  Details
Mews2much, Rockon, Jen77, Katerina-b, Lymiemomster, Derwood, Lynnwood, sixpacks, ks1905, Going for brachy, ka450, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer